Health

Vitamin overdose: Sensations felt in hands and feet warning you’ve had too much B vitamins

Vitamins are required for life. A minimum daily dose of each vitamin is necessary to maintain good health. Significantly exceeding this dose, however, can cause illness.

Other signs of a B vitamin overdose include:

Insomnia

Gastrointestinal problems

Skin rash

Mood swings

Elevated blood pressure readings.

Supplementing with excessively high levels of B12 has been linked to other negative side effects you need to be aware of.

Several studies have shown that mega doses of the vitamin can lead to outbreaks of acne and rosacea which is a skin condition that causes redness and pus-filled bumps on the face.

There is also some evidence suggesting that high doses of B12 may lead to negative health outcomes in those with diabetes or kidney disease.

Some studies have found participants receiving the high-dose B vitamins had a greater risk of heart attack, stroke and death, compared to those receiving a placebo.

Vitamin overdose and toxicity rarely leads to death or serious illness.

As B vitamins are often given as supplements and found in fortified foods, there is some risk of taking too much B vitamin.

There are eight B vitamins including thiamine, ribovlavin, niacin, pantothenic acid, pyridoxine, biotin, folic acid, and cobalamine.

Each functions as an enzymatic cofactor or is a precursor to an enzymatic cofactor enabling many of the basic functions of metabolism in the body.



File source

Tags
Show More
Back to top button
Close